Article Text

Download PDFPDF
Dasatinib-induced Crohn’s-like colitis
  1. Federica Grillo1,2,
  2. Luca Carlin2,
  3. Andrea Remo3,
  4. Matteo Fassan4,5,
  5. Claudia Mescoli6,
  6. Michela Campora7,
  7. Luigi Caserta8,
  8. Fabrizio Mazza8,
  9. Luca Mastracci1,2
  1. 1Department of Laboratory Services, IRCCS Ospedale Policlinico San Martino, Genova, Liguria, Italy
  2. 2Department of Surgical and Diagnostic Sciences (DISC), Pathology Unit, University of Genova, Genova, Liguria, Italy
  3. 3Pathology Unit, Service Department, Azienda ULSS 9 Scaligera, Verona, Veneto, Italy
  4. 4Department of Medicine - DIMED, University of Padua, Padova, Veneto, Italy
  5. 5Veneto Institute of Oncology Institute for Hospitalization and Care Scientific, Padova, Veneto, Italy
  6. 6Department of Medicine - DIMED, University Hospital of Padua, Padova, Veneto, Italy
  7. 7Surgical Pathology Unit, Hospital Santa Chiara, Genova, Italy
  8. 8Department of Medicine - Unit of Gastroenterology, IRCCS Ospedale Policlinico San Martino, Genova, Liguria, Italy
  1. Correspondence to Dr Luca Mastracci, DISC, Pathology section, University of Genoa, Genova, Liguria, Italy; mastracc{at}hotmail.com

Abstract

Dasatinib is a second-generation multityrosine kinase inhibitor used in the first-line and second-line treatment of Philadelphia chromosome-positive leukaemia. The most frequent type of Dasatinib-induced intestinal injury is haemorrhagic colitis; other morphologic patterns include apoptotic colopathy, CD8+ T-cell-mediated colitis and non-specific colitis. Aim of this study is to describe a novel Crohn’s-like histopathologic pattern of Dasatinib-induced colitis. Four patients developed diarrhoea during Dasatinib treatment; colonoscopy was performed and biopsy sets were taken for histological analysis. All patients showed patchy, chronic active inflammation with cryptitis and microgranulomas (two patients). Ileal and rectal biopsies showed either no or mild, focal inflammation. An increase in lamina propria eosinophils was seen (two patients) and apoptoses were seen (three patients). Complete remission was observed after interruption of treatment. Dasatinib-induced colitis and Crohn’s disease may share histologic features including microgranulomas, which can potentially lead to misdiagnosis if no information on treatment is provided.

  • Crohn Disease
  • COLITIS
  • Bone Marrow Diseases

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Footnotes

  • Handling editor Runjan Chetty.

  • Contributors FG contributed to the study conception and design, was part of the writing committee and reviewed the entire manuscript. LCarlin collected cases and was part of the writing committee. AR collected data and was part of the writing committee. MF was part of the writing committee and reviewed the entire manuscript. CM collected endoscopic and clinical data. MC collected histological data and was part of the writing committee. LCaserta recruited patients and collected endoscopic and clinical data. FM recruited patients and collected endoscopic and clinical data. LM contributed to the study conception and design, was part of the writing committee, contributed pictures and reviewed the entire manuscript. All authors read and approved the final manuscript.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; internally peer reviewed.